Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2014, 7:18 PM CDT for Starr County, Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 7:18 PM CDT (00:18 UTC)
- Expired
- May 28, 2014, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Starr County, TX
The radar
The Brownsville radar (KBRO), 144 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:20 PM CDT | HAIL 1 | 2 N Rio Grande City, TX | PENNY TO QUARTER SIZE HAIL REPORTED OFF FM755 |
| May 28, 7:30 PM CDT | TSTM WND GST 60 | 3 N Rio Grande City, TX | PENNY TO QUARTER SIZE HAIL AND WIND GUSTS 50 TO 60 MPH |
| May 28, 7:30 PM CDT | HAIL 1 | 3 N Rio Grande City, TX | PENNY TO QUARTER SIZE HAIL AND WIND GUSTS 50 TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764
WUUS54 KBRO 290018
SVRBRO
TXC427-290100-
/O.NEW.KBRO.SV.W.0017.140529T0018Z-140529T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
718 PM CDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 800 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER RIO GRANDE CITY...MOVING SOUTHEAST AT
10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LAS LOMAS.
SANTA CRUZ.
GARCIASVILLE.
ALTO BONITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
2627 9873 2629 9873 2630 9876 2631 9875
2632 9876 2632 9878 2636 9880 2635 9890
2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0019Z 323DEG 7KT 2635 9878
$$
613 follow-up statements
784
WWUS54 KBRO 290026
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
726 PM CDT WED MAY 28 2014
TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
726 PM CDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...
AT 726 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF RIO GRANDE CITY...
MOVING SOUTHEAST AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RIO GRANDE CITY.
LAS LOMAS.
SANTA CRUZ.
LA PUERTA.
GARCIASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN DENT
VEHICLES...DAMAGE ROOFS...BREAK WINDOWS...AND CAUSE SIGNIFICANT
INJURY TO THOSE CAUGHT OUTDOORS. IF YOU HAVE TIME...MOVE OR DRIVE
VEHICLES TO A GARAGE...CARPORT...GAS STATION...OR CAR WASH.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
2627 9873 2629 9873 2630 9876 2631 9875
2632 9876 2632 9878 2636 9880 2635 9890
2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0026Z 318DEG 6KT 2636 9879
$$
61953
WWUS54 KBRO 290031
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT WED MAY 28 2014
TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
731 PM CDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...
AT 731 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 2 MILES EAST OF RIO GRANDE CITY...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
DESTRUCTIVE BASEBALL SIZE HAIL.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RIO GRANDE CITY.
LAS LOMAS.
SANTA CRUZ.
LA PUERTA.
GARCIASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY OR DEATH TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE
OR DESTRUCTION OF ROOFS AND VEHICLES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.
IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
2627 9873 2629 9873 2630 9876 2631 9875
2632 9876 2632 9878 2636 9880 2635 9890
2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0031Z 318DEG 6KT 2637 9879
$$
61555
WWUS54 KBRO 290048
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 PM CDT WED MAY 28 2014
TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
748 PM CDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...
AT 748 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 7 MILES EAST OF RIO GRANDE CITY...MOVING
EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
DESTRUCTIVE BASEBALL SIZE HAIL.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LA PUERTA.
ALTO BONITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY OR DEATH TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE
OR DESTRUCTION OF ROOFS AND VEHICLES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.
IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2639 9881 2642 9882 2647 9876 2628 9859
2624 9868 2626 9869 2627 9873 2629 9873
2630 9876 2631 9875 2632 9876 2632 9878
2636 9880
TIME...MOT...LOC 0048Z 278DEG 12KT 2639 9871
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:43 PM CDT, 35 minutes earlier.
Area forecast discussion, May 28, 6:43 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 643 PM CDT WED MAY 28 2014 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...BRO 88D RADAR SHOWS DISSIPATING TS OVER N CAMERON COUNTY WITH ACTIVITY INCREASING OVER STARR INTO W HIDALGO COUNTY. OUTSIDE CHANCE THESE STORMS WILL IMPACT MFE. A COUPLE OF LL MESOSCALE BOUNDARIES REMAIN ACROSS DEEP SOUTH TEXAS SO TS COULD REDEVLOP OVER NEXT SEVERAL HOURS. LOW PROBABILITIES OF THIS OCCURRING AND HAVE LEFT OUT OF TAFS. VFR AT THE TAF SITES THROUGH OVERNIGHT HOURS. SOME PATCHY MVFR CIGS AND VSBY PRIOR TO SUNRISE THURSDAY IS POSSIBLE. THE MARGINAL LOWER CONDITIONS ARE ONLY EXPECTED TO LAST BRIEFLY. SOUTHWEST TO SOUTH SURFACE WINDS TO REMAIN AT LIGHT LEVELS BACKING GRADUALLY SOUTHEAST OVERNIGHT. && .PREV DISCUSSION... /ISSUED 151 PM CDT WED MAY 28 2014/ SHORT TERM /NOW THROUGH THURSDAY NIGHT/...CONVECTION IS TRYING TO FIRE ALONG A LOW PRESSURE TROUGH EXTENDING FROM AROUND PORT MANSFIELD TO RIO GRANDE CITY. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY AND AN INCREASINGLY UNSTABLE ATMOSPHERE /3000 J/KG OF CAPE/ LOOK TO BE SUFFICIENT TO FIRE OFF A FEW STORMS THE REST OF THE AFTERNOON. DID INCREASE POPS ALONG AND SOUTHEAST OF THE BOUNDARY WHICH IS MAKING STEADY SOUTHWARD PROGRESS. ONE OR TWO OF THESE STORMS COULD APPROACH SEVERE LIMITS BUT DO NOT EXPECT WIDESPREAD THUNDERSTORM ACTIVITY. WITH THE UPPER LOW CONTINUE TO SPIN OVER THE ARKLATEX AND PROGGED TO DRIFT SOUTH ALONG THE TX/LA BORDER WILL MAINTAIN THE LOW END POPS THROUGH THE SHORT TERM PERIOD. WEAK PERTURBATIONS AND MODEST MOISTURE AND A CONTINUED CONDITIONALLY UNSTABLE ATMOSPHERE WILL BE ENOUGH TO WARRANT THE LOW CONVECTION CHANCES. MODEL GUIDANCE REMAINS LOW BUT SLIGHTLY HIGHER THEN YESTERDAY. CONVECTION OVER THE SIERRA MADRE DOES NOT LOOK TO A FACTOR THIS EVENING. DRIER AIR ALOFT AND A MORE NORTH TO SOUTH FLOW ACROSS NORTHEAST MEXICO LOOK TO KEEP CONVECTION ISOLATED AND WEST OF THE RIVER RESPECTIVELY. TEMPERATURES TO REMAIN RATHER HOT DURING THE DAY AND UNSEASONABLY WARM AND MUGGY AT NIGHT. MAV/MET GUIDANCE CONTINUE TO SHOW NOT AS WARM DAYTIME HIGHS ON THURSDAY WITH POSSIBLE SOME THICKER HIGH CLOUDS MOVING IN FROM THE EASTERN PACIFIC. WILL TREND JUST SLIGHTLY HIGHER THEN THESE MODELS KEEPING THE THICKEST CLOUDS TO OUR SOUTH. LONG TERM /FRIDAY THROUGH TUESDAY NIGHT/...A MID LEVEL LOW SPINNING OVER EAST TEXAS WILL SHIFT SLOWLY EAST...BUT WILL STILL BE WITHIN RANGE...ROUGHLY OVER LOUISIANA...TO MAINTAIN UNSETTLED CONDITIONS LOCALLY. THE SYSTEM IS FORECAST TO SLOWLY FILL AND FLATTEN OUT GOING INTO THE WEEKEND...WITH SLIGHTLY HIGHER HEIGHTS BUILDING IN FROM THE WEST UNDER MULTIPLE ATTACKS OF SHORT WAVE TROUGHS MOVING INTO THE PACIFIC NORTHWEST. IN ADDITION...UPPER MOISTURE FROM THE CURRENT TS AMANDA IN THE EASTERN PACIFIC WILL WORK ACROSS MEXICO AND INTO THE SOUTHWEST GULF...WITH FEW TO SCATTERED HIGH CLOUDS FOR THE CWA AS WELL. IT LOOKS LIKE THE BEST CHANCE OF CONVECTION REACHING THE CWA WILL BE FRIDAY MOVING EAST FROM NORTHEAST MEXICO. CONVECTIVE CHANCES WILL DIMINISH OVER THE WEEKEND AS THE ENVIRONMENT BECOMES LESS FAVORABLE...THAT IS... LESS UPPER MOISTURE...H5 MID LEVEL RIDGING MOVING IN FROM THE WEST...AND A DISAPPEARING UPPER LOW. SINCE THE SCENARIO HAS NOT CHANGED A WHOLE LOT...KEPT THE INHERITED FORECAST MAINLY INTACT WITH ABOVE AVERAGE CONFIDENCE. TEMPS FRIDAY THROUGH THE WEEKEND SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH A PERSISTENT ONSHORE WIND. OVERNIGHT LOWS WILL BE IN THE MID 70S FOR MUCH OF THE CWA... WITH SLIGHTLY HIGHER DEW POINTS AND HUMIDITY FOR EASTERN SECTIONS. A RICHER MIX OF SUN WILL DEVELOP LATE IN THE WEEKEND AS THE MID LEVEL RIDGING FROM THE WEST GAINS CONTROL. MARINE... NOW THROUGH THURSDAY NIGHT...BROAD LOW PRESSURE ALONG THE TEXAS COAST AND BROAD HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PRODUCE A WEAK ON SHORE FLOW TONIGHT THROUGH THURSDAY NIGHT. SEAS TO LOWER ANOTHER FOOT BY THURSDAY. ISOLATED TO SCATTERED TSTM ACTIVITY IS HOWEVER EXPECTED TONIGHT AND THURSDAY WITH AN UPPER LEVEL STORM SYSTEM REMAINING OVER EAST TEXAS. FRIDAY THROUGH SUNDAY NIGHT...A BROAD MID LEVEL LOW OVER LOUISIANA AND THE NORTHWEST GULF COAST WILL CONTRIBUTE TO CONTINUED UNSETTLED MARINE CONDITIONS FRIDAY AND INTO THE WEEKEND. UPPER MOISTURE FROM THE REMAINS OF TS AMANDA IN THE PACIFIC MAY ALSO PLAY A ROLE IN MAINTAINING CLOUD COVER. IN GENERAL...HOWEVER...A FLAT PRESSURE GRADIENT ACROSS THE GULF WILL PRODUCE LIGHT TO MODERATE SOUTHEAST WINDS AND LOW TO MODERATE SEAS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 55
Hazardous weather outlook, May 28, 6:19 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 619 PM CDT WED MAY 28 2014 TXZ248>257-292330- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 619 PM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL WIND DOWN OVER THE NEXT FEW HOURS ACROSS THE RIO GRANDE VALLEY. THE SEVERE WEATHER THREAT HAS DIMINISHED WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-292330- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 619 PM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 28, 5:37 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN BROWNSVILLE 25.93N 97.48W
05/28/2014 E2.00 INCH CAMERON TX BROADCAST MEDIA
TWO FEET OF STANDING WATER REPORTED IN BROWNSVILLE VIA
POLICE SCANNER.
&&
EVENT NUMBER BRO1400030
EBSpecial weather statement, May 28, 5:47 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 547 PM CDT WED MAY 28 2014 TXZ255-282330- INLAND CAMERON- 547 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...8 MILES NORTHWEST OF HARLINGEN...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... TIERRA BONITA. PRIMERA. COMBES. AVONDALE. LASANA. HARLINGEN. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Local storm report, May 28, 6:15 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 1 ENE BROWNSVILLE 25.93N 97.47W
05/28/2014 CAMERON TX NWS EMPLOYEE
SEVERAL ONE TO TWO FOOT DIAMETER TREES SNAPPED. WINDS
ESTIMATED AT 60 MPH.
&&
EVENT NUMBER BRO1400031
JGGLocal storm report, May 28, 6:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD BROWNSVILLE 25.93N 97.48W
05/28/2014 CAMERON TX EMERGENCY MNGR
STREETS AROUND PALM BLVD IN DOWNTOWN BROWNSVILLE WITH
AS MUCH AS 18 INCHES OF RUNNING WATER. TRASH CANS
FLOATING DOWN THE ROADWAY. WATER WAS RECEEDING QUICKLY
AS OF 620 PM.
&&
EVENT NUMBER BRO1400032
JGGSpecial weather statement, May 28, 6:41 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 641 PM CDT WED MAY 28 2014 TXZ252-290030- STARR- 641 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 730 PM CDT... AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER RIO GRANDE CITY...MOVING SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCATIONS IMPACTED INCLUDE... LAS LOMAS. SANTA CRUZ. LA CASITA. ALTO BONITO. LA GRULLA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 61
Special weather statement, May 28, 6:55 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 655 PM CDT WED MAY 28 2014 TXZ252-290045- STARR- 655 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 745 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER RIO GRANDE CITY...MOVING NORTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. PENNY TO NICKEL SIZED HAIL. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... LAS LOMAS. RIO GRANDE CITY. LOS VILLAREALES. LOS GARZAS. LOS ALVAREZ. LA ROSITA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:07 PM CDT | Areal Flood Advisory | BRO | Starr | 53 min |
| May 28, 7:43 PM CDT | Flash Flood Warning | BRO | Starr | 77 min |
| May 28, 7:53 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 52 min |
| May 29, 6:07 AM CDT | Marine Dense Fog Advisory | BRO | 3 hr | |
| May 29, 6:16 AM CDT | Dense Fog Advisory | BRO | Cameron, Willacy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.